Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

Is it safe to take Accutane right after Bactrim?

Recommended Posts

Well I see my derm on August 4th and I am really leaning towards accutane now just to end my moderate, persistent acne. But I am worried because I have been on bactrim since early this year, and I'm sure it's been quite taxing on my liver. I was wondering if it is safe to take Accutane right after Bactrim or if it could possibly be very bad?

Any help or insight would be greatly appreciated because I'm trying to look into all things before taking Accutane.

Share this post


Link to post
Share on other sites

I just finished day 4 of accutane after being on antibotics for a while and my derm said it isnt a big deal as long as you keep your liver healthy by not drinking or taking supplements. I think im going to start taking milk thistle to help my liver maybe you could take a supplement to help your liver too.

Share this post


Link to post
Share on other sites
I just finished day 4 of accutane after being on antibotics for a while and my derm said it isnt a big deal as long as you keep your liver healthy by not drinking or taking supplements. I think im going to start taking milk thistle to help my liver maybe you could take a supplement to help your liver too.

Any suggestions on what would be best? And thanks a lot for the reply! :)

Share this post


Link to post
Share on other sites

Yes it is safe. Your dermatologist should check your blood work prior to starting accutane anyways. He or she will likely also check your blood count after one month. The antibiotic that you need to be off of for sure during accutane is doxycycline or minocycline. Bactrim's more common side effect is usually on your white blood cells and on your kidney. You should be fine.

Share this post


Link to post
Share on other sites
Yes it is safe. Your dermatologist should check your blood work prior to starting accutane anyways. He or she will likely also check your blood count after one month. The antibiotic that you need to be off of for sure during accutane is doxycycline or minocycline. Bactrim's more common side effect is usually on your white blood cells and on your kidney. You should be fine.

Thanks a lot!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×